Hail, Tyler
- When
- July 4, 4:30 PM CST
- Where
- Tyler County, 0.91 mi SE of Chester
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 30.910, -94.590
A Co-Op observer near Chester reported hail to one inch in diameter.
A short wave moved across the region during the 4th and 5th. This produced one severe storm in Southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A short wave moved across the region during the 4th and 5th. This produced one severe storm in Southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 4, 2:13 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 313 PM CDT SAT JUL 4 2015 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING WEST TO EAST ACROSS OUR REGION THIS AFTERNOON...PRODUCING PLENTY OF LIGHTNING... HEAVY RAIN...AND OCCASIONALLY SOME STRONG WINDS. THIS ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AS WE HEAD TOWARDS THE EVENING HOURS...BEFORE DISSIPATING AFTER SUNSET. ANOTHER ROUND OF ACTIVE WEATHER IS EXPECTED ON SUNDAY...STARTING IN THE MORNING AS A FEW SHOWERS MOVING ONSHORE...BEFORE A MORE ACTIVE SEA BREEZE SCENARIO AGAIN IN THE AFTERNOON. HOWEVER SUNDAYS WEATHER IS EXPECTED TO BE HIGHER IN COVERAGE IN ACADIANA AND CENTRAL LOUISIANA...AND LOWER IN SOUTHEAST TEXAS. FOR THE WORK-WEEK...THERE WILL BE A MUCH LOWER RISK FOR THUNDERSTORMS THAN WHAT WE HAVE HAD THIS WEEKEND...MAINLY A 20 PERCENT COVERAGE FOR DIURNAL ACTIVITY IS EXPECTED EACH DAY. WITH LESS THUNDERSTORMS...EXPECTING TEMPERATURES TO RISE A COUPLE OF DEGREES FOR THE AFTERNOON HIGHS THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... AEX 74 90 75 93 / 40 40 10 10 LCH 76 90 77 92 / 20 20 10 10 LFT 75 90 76 92 / 30 30 10 10 BPT 77 91 78 92 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT SAT JUL 4 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-051030- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 530 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING THIS MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE DURING THE AFTERNOON...ESPECIALLY FROM THE LAKES AREA OF SOUTHEAST TEXAS INTO CENTRAL LOUISIANA. CONDITIONS APPEAR FAVORABLE FOR SOME STORMS TO BECOME STRONG TO MARGINALLY SEVERE FROM MID AFTERNOON THROUGH EARLY EVENING...WITH STRONG GUSTY WINDS THE PRIMARY RISK. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY...WITH THE BEST CHANCES EAST OF A LINE FROM TOLEDO BEND RESERVOIR TO ABBEVILLE. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL BE CAPABLE OF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. AN UPPER LEVEL RIDGE IS EXPECTED TO STRENGTHEN OVER THE REGION EARLY NEXT WEEK LIMITING ANY CONVECTION. CONDITIONS WILL BE HOT AND MUGGY WITH DAILY AFTERNOON HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ430-435-450-452-455-470-472-475-051030- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 530 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HIGHER SEAS. ALSO...FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT JUL 4 2015
TXZ180-201-042100-
HARDIN TX-TYLER TX-
313 PM CDT SAT JUL 4 2015
...SPECIAL WEATHER STATEMENT...
AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILDWOOD...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARREN...WILDWOOD...FRED...TOWN BLUFF...VILLAGE MILLS...HONEY
ISLAND...SPURGER AND HILLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3049 9454 3052 9455 3085 9420 3082 9419
3080 9418 3079 9415 3074 9413 3073 9414
3070 9412 3068 9413 3069 9410 3062 9407
3037 9444 3049 9456
TIME...MOT...LOC 2012Z 228DEG 27KT 3049 9444SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT SAT JUL 4 2015
TXZ259-260-042100-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
344 PM CDT SAT JUL 4 2015
...SPECIAL WEATHER STATEMENT...
AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPURGER...OR NEAR FRED...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...BON WEIR...ROGANVILLE...JAMESTOWN...MT.
UNION...MAGNOLIA SPRINGS AND BLEAKWOOD.
LAT...LON 3095 9378 3071 9364 3056 9409 3058 9409
3064 9405 3066 9409 3069 9409 3068 9413
3070 9412 3071 9414 3073 9414 3075 9413
3076 9414
TIME...MOT...LOC 2044Z 243DEG 25KT 3065 9414SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT SAT JUL 4 2015
TXZ259-260-042130-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
355 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...EAST CENTRAL
JASPER AND WEST CENTRAL NEWTON COUNTIES UNTIL 430 PM CDT...
AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MT. UNION...OR 8 MILES NORTHWEST OF KIRBYVILLE...MOVING NORTHEAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...ROGANVILLE...JAMESTOWN...MT. UNION...MAGNOLIA
SPRINGS AND BLEAKWOOD.
LAT...LON 3095 9378 3070 9365 3059 9405 3062 9407
3065 9406 3066 9409 3069 9409 3069 9411
3074 9413 3075 9413
TIME...MOT...LOC 2055Z 244DEG 23KT 3071 9402PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG SINGER 30.65N 93.41W
07/04/2015 BEAUREGARD LA PUBLIC
PUBLIC POSTED PHOTO OF TREE DOWN IN SINGER
&&
TWHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 432 PM CDT SAT JUL 4 2015 LAZ027-030-TXZ259-260-042215- BEAUREGARD LA-VERNON LA-NORTHERN JASPER TX-NORTHERN NEWTON TX- 432 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...NORTHEASTERN JASPER AND CENTRAL NEWTON COUNTIES UNTIL 515 PM CDT... AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JUNCTION...OR NEAR MERRYVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEESVILLE...NEWTON...ROSEPINE...MERRYVILLE...DE RIDDER...BON WEIR... FORT POLK...DERIDDER...NEW LLANO...JUNCTION...STRINGTOWN...EVANS AND PICKERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3081 9307 3068 9372 3088 9387 3117 9328 TIME...MOT...LOC 2131Z 254DEG 28KT 3083 9358 TWH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT SAT JUL 4 2015
LAZ027-TXZ260-042200-
VERNON-NORTHERN NEWTON-
437 PM CDT SAT JUL 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES...
AT 436 PM CDT...A STRONG THUNDERSTORM WAS NEAR BURR FERRY...OR NEAR
TOLEDO BEND DAM...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ANACOCO...TOLEDO BEND DAM...SLAGLE...BURR FERRY AND
KURTHWOOD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3122 9307 3103 9356 3113 9371 3118 9363
3117 9358 3120 9354 3122 9355 3137 9328
3136 9312
TIME...MOT...LOC 2136Z 239DEG 31KT 3108 9357
SWEENEYThe Ft Polk radar (KPOE), 156 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
A Co-Op observer near Chester reported hail to one inch in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591880.